Skip Navigation Links
Discontinuity, Nonlinearity, and Complexity

Dimitry Volchenkov (editor), Dumitru Baleanu (editor)

Dimitry Volchenkov(editor)

Mathematics & Statistics, Texas Tech University, 1108 Memorial Circle, Lubbock, TX 79409, USA


Dumitru Baleanu (editor)

Cankaya University, Ankara, Turkey; Institute of Space Sciences, Magurele-Bucharest, Romania


Equilibrium States Under Constraint in a Variational Problem on a Surface

Discontinuity, Nonlinearity, and Complexity 5(1) (2016) 25--32 | DOI:10.5890/DNC.2016.03.004

Panayotis Vyridis; M.K. Christophe Ndjatchi; Fernando García Flores; Julio César Flores Urbina

Department of Physics and Mathematics, National Polytechnic Institute (IPN), Campus Zacatecas(UPIIZ) P.C.098160, Zacatecas, Mexico

Download Full Text PDF



We study the equilibrium states for an energy functional with a parametric force field on a region of a surface under a constraint of geometrical character. We use an improved method, based in Skrypnik’s variational theories [10]. In local coordinates, equilibrium points satisfy an elliptic boundary value problem. This model can be described as the deformation of the elastic medium and membranes.


  1. [1]  Vyridis, P. (2001), Bifurcation in a Quasilinear Variational Problem on a One - Dimensional Manifold, J. Math. Sci. (N.Y.) 106(3), 2919.
  2. [2]  Vyridis, P. (2002), Variational Problem on Equilibrium of an Elastic Medium, Located in an Elastic Shell, J. Math. Sci. (N.Y.) 112(1), 3992.
  3. [3]  Vyridis, P. (2011), Bifurcation in a Variational problem on a surface with a constraint, Int. J. Nonlinear Anal. Appl. 2 (1), 1–10.
  4. [4]  Vyridis, P.(2014), Bifurcation in a Variational problem on a surface with a distance constraint, J. of Nonlinear Sci. Appl. 7, 160–167.
  5. [5]  Giusti, E. (1984), Minimal Surfaces and Functions of Bounded Variation, Monographs in Mathematics, Vol. 80, Birkhäuser, Boston-Basel-Stuttgart.
  6. [6]  Cartan, H. (1971), Differential Calculus - Differential forms, Herman Paris.
  7. [7]  Gilbarg, D. and Trüdinger, N.S. (1977) Elliptic Partial Differential Equations of Second Order, Springer-Verlag.
  8. [8]  Osmolovskii, V.G. (1997), Linear and nonlinear pertubations of operator div, Translations of Mathematical Monographs, Vol. 160.
  9. [9]  Osmolovskii, V.G. (2000), The Variational Problem on Phase Transitions in Mechanics of Continuum Media , St. Petersburg University Publications.
  10. [10]  Skrypnik, I.V. (1973), Nonlinear Partial Differential Equations of Higher Order, Kiev.
  11. [11]  Skrypnik, I.V.(1976), Solvability and properties of solutions to nonlinear elliptic equations, Recent Problems in Mathematics, VINITI, 9, 131–242.
  12. [12]  Dubrovin, B.A., Fomenko, A.T., and Novikov, S.P. (1990), Modern Geometry - Methods and Applications, Part I, Spinger - Verlag New York Inc.